Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 40, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 28, 2014, 3:10 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 3:10 PM PDT (22:10 UTC)
- Expired
- Apr 29, 2014, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
566 WHUS76 KEKA 282210 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 310 PM PDT MON APR 28 2014 PZZ470-475-290400- /O.NEW.KEKA.SC.Y.0040.140428T2210Z-140429T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 310 PM PDT MON APR 28 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM THIS EVENING. * WAVES...NW 9 TO 11 FT AT 12 TO 14 SECONDS...SLOWLY SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL AFFECT SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
886 WHUS76 KEKA 290142 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 642 PM PDT MON APR 28 2014 PZZ450-455-290400- /O.EXA.KEKA.SC.Y.0040.000000T0000Z-140429T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 642 PM PDT MON APR 28 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WAVES...NW 9 TO 11 FT AT 12 TO 14 SECONDS...SLOWLY SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL AFFECT SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-290400- /O.CON.KEKA.SC.Y.0040.000000T0000Z-140429T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 642 PM PDT MON APR 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WAVES...NW 10 TO 12 FT AT 12 TO 14 SECONDS...SLOWLY SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL AFFECT SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
718 WHUS76 KEKA 290346 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 846 PM PDT MON APR 28 2014 PZZ450-455-470-475-291000- /O.EXT.KEKA.SC.Y.0040.000000T0000Z-140429T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 846 PM PDT MON APR 28 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT TUESDAY. * WAVES...NW 9 TO 11 FT AT 12 TO 14 SECONDS...SLOWLY SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL AFFECT SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
529 WHUS76 KEKA 290938 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 238 AM PDT TUE APR 29 2014 PZZ450-455-470-475-291045- /O.EXP.KEKA.SC.Y.0040.000000T0000Z-140429T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 238 AM PDT TUE APR 29 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 10:04 AM PDT, 5 hours 6 minutes earlier.
Area forecast discussion, Apr 28, 10:04 AM PDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 1004 AM PDT MON APR 28 2014 .SYNOPSIS...HIGH PRESSURE WILL BUILD OVER THE AREA TODAY BRINGING A WARMING AND DRYING TREND THROUGH MID WEEK. && .DISCUSSION...WATER VAPOR SHOWS A WARM FRONT OFFSHORE AND HIGH PRESSURE BUILDING INTO THE AREA THIS MORNING. THIS WARM FRONT WILL BRING SOME MID LEVEL CLOUDS TO THE AREA THIS MORNING...ALTHOUGH MODELS HAVE PUSHED THE RAINFALL FARTHER OFFSHORE AND TO THE NORTH. THIS WILL LIKELY KEEP THE RAIN OUT OF OUR AREA SO HAVE TAKEN PRECIP CHANCES OUT. A FEW VALLEYS OF TRINITY COUNTY ARE SEEING TEMPERATURES IN THE LOW 30S SO HAVE ISSUED A FROST ADVISORY. MOST OTHER AREAS ARE IN THE UPPER 30S TO LOW 40S. OFFSHORE FLOW IS KEEPING THE COAST CLEAR THIS MORNING...HOWEVER INLAND AREAS ARE SEEING SOME DECENT FOG COVERAGE. THIS WILL CLEAR FAIRLY QUICKLY THIS MORNING. THIS AFTERNOON SOME WARMING IN INLAND AREAS IS EXPECTED...ALTHOUGH THE BULK OF THE WARMING IS EXPECTED ON TUESDAY. FLOW WILL BE WEAK AT THE COAST SO THE INLAND HEATING WILL BRING SOME ONSHORE FLOW IN THE AFTERNOON. WITH NO STRATUS OFFSHORE SKIES SHOULD REMAIN FREE OF LOW CLOUDS...ALTHOUGH THIS WILL LIKELY KEEP TEMPERATURES IN THE UPPER 50S AT THE COAST. TONIGHT THE INTERIOR AREAS WILL NEED TO BE WATCHED FOR THE POTENTIAL FOR FROST. TEMPERATURES ALOFT START TO WARM UP RATHER SIGNIFICANTLY...850MB TEMPS GO FROM 2C NEAR ARCATA TO NEARLY 10C TUESDAY MORNING. THIS MAY BE ENOUGH TO PREVENT FROST...BUT IT WILL LIKELY BE QUITE DRY SO A BRIEF PERIOD OF FROST IS POSSIBLE ESPECIALLY IN TRINITY COUNTY. OFFSHORE FLOW IS FAIRLY STRONG SO EXPECT THE COAST WILL STAY MAINLY CLEAR. TUESDAY TEMPERATURES WILL WARM UP QUICKLY WITH MOST AREAS BEING 10 TO 20 DEGREES WARMER THAN MONDAY. THIS LOOKS TO BE THE WARMEST DAY AT THE COAST WITH THE BEST OFFSHORE FLOW. TUESDAY NIGHT INTO WEDNESDAY HIGH PRESSURE AND OFFSHORE FLOW REMAIN IN PLACE WITH THE AREA STAYING MAINLY CLEAR. WEDNESDAY INLAND AREAS WILL MOSTLY WARM A FEW DEGREES OVER TUESDAY...ALTHOUGH THE COAST WILL LIKELY COOL A FEW DEGREES WITH WEAKER OFFSHORE. THURSDAY THE HIGH PRESSURE STARTS TO PUSH OFF TO THE EAST A BIT AND AN UPPER LEVEL LOW STARTS TO APPROACH THE AREA. INLAND AREAS WILL LIKELY SEE ANOTHER WARM DAY WHILE THE COAST WILL LIKELY BE BACK NEAR NORMAL. IF THERE IS STRATUS TO THE SOUTH THE WEAK SOUTHERLY WINDS AT 925MB WILL LIKELY HELP IT SURGE NORTH. FRIDAY INTO THE WEEKEND MODEL SOLUTIONS REALLY START TO DIVERGE ON THE LOCATION OF THE UPPER LEVEL LOW. FRIDAY SOME MODELS SHOW A WEAK FRONT MOVING INTO OREGON. AT THIS POINT IT APPEARS NORTHWEST CA WILL STAY DRY. MOST MODELS AGREE NORTHWEST CA WILL REMAIN DRY FOR THE WEEKEND. THE GFS AND THE GEM BRINGS THE LOW FARTHER SOUTH SETTING UP OFFSHORE FLOW FOR SUNDAY...WHILE THE ECMWF KEEPS THE LOW MUCH FARTHER NORTH...BUT BRINGS A TROUGH THROUGH A BIT EARLIER. OVERALL CONFIDENCE IS LOWER THAN AVERAGE FOR THE WEEKEND DUE TO THE LOW PREDICTABILITY OF CLOSED UPPER LEVEL LOWS. MKK && .AVIATION...VFR CONDITIONS WILL PREVAIL FOR MOST OF NW CA THROUGH TUESDAY AM. THE EXCEPTION WILL BE INLAND RIVER VALLEYS, ESPECIALLY NEAR THE MIDDLE TRINITY, KLAMATH, AND EEL RIVERS. LOCALIZED VSBYS DOWN NEAR A QUARTER MILE IN FOG WILL OCCUR, SUCH AS THOSE REPORTED AT FORTUNA. DO NOT EXPECT FOG AT KUKI. COASTAL SITES WILL REMAIN VFR WITH VERY LIGHT GRADIENTS TENDING WEAKLY OFFSHORE THIS MORNING AND TUESDAY MORNING, LIMITING ANY STRATUS/FOG FORMATION. WARM FRONT WILL PASS BY TO OUR NORTH THIS AFTERNOON WITH SOME MID CLOUDS ESPECIALLY AT KCEC, BUT DO NOT EXPECT CIGS BELOW 6000 FT. AAD && .MARINE...CURRENTLY A WESTERLY 7-8 FT SWELL AT AROUND 11 SECONDS IS DOMINATING THE SEA STATE ACROSS THE NORTHERN CALIFORNIA COASTAL WATERS. ANOTHER WEST-NORTHWESTERLY SWELL AT 13-14 SECONDS WILL ARRIVE LATER THIS MORNING AND BUILD TO 9-10 FT THIS AFTERNOON INTO TONIGHT. MODELS ARE HAVING A TOUGH TIME DIFFERENTIATING BETWEEN THE TWO WAVE GROUPS, BUT BUOY 2 IS REPORTING 10 FT AT 15 SECONDS, SO THERE IS CLEARLY A DIFFERENCE. COULD TECHNICALLY TOUCH SMALL CRAFT ADVISORY CRITERIA WITH 10 FT SWELLS AROUND THE NORTHERN OUTER WATERS, BUT DO NOT THINK IT IS WORTH ISSUING. WINDS THIS MORNING ARE VERY LIGHT WITH LITTLE IN THE WAY OF ANY SHORTER PERIOD SEAS NORTH OF CAPE MENDOCINO, WHILE TO THE SOUTH SOME NORTHERLIES ON THE ORDER OF 10-15 KT ARE KICKING UP A LITTLE CHOP. THESE WINDS WILL ONLY TEND LIGHTER THIS AFTERNOON, WHILE TURNING SOUTHERLY OFFSHORE NORTH OF CAPE MENDOCINO. PRESSURE GRADIENT TIGHTENS WITH STRONG HIGH PRESSURE OVER THE PAC NW TUESDAY WHILE COASTAL CALIFORNIA THERMAL TROUGH STRENGTHENS. COMBINATION OF WINDS AND SHORT-PERIOD SEAS MAY JUSTIFY A SMALL CRAFT ADVISORY FOR THE OUTER WATERS BEYOND 10 NM. THERMAL TROUGH WILL QUICKLY SHIFT OFFSHORE ON WEDNESDAY SO THAT ANY INCREASE IN STEEP, SHORT-PERIOD NORTHERLY SEAS WILL BE SHORT-LIVED AS THE PRESSURE GRADIENT QUICKLY SLACKENS. VERY LIGHT WINDS AND LOW SEAS ARE EXPECTED WEDNESDAY AND THURSDAY BEFORE THE NORTHERLY GRADIENT TIGHTENS MORE SUBSTANTIALLY FRIDAY INTO THE WEEKEND. AAD && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 28, 7:45 AM PDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 745 AM PDT MON APR 28 2014 CAZ001>004-076-291445- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 745 AM PDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:37 AM PDT | Frost Advisory | EKA | 6 hr |
Nearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.